Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 4, 2020, 1:45 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nevada; Mohave County, Arizona. It took effect at Jun 5, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 1:45 PM PDT (20:45 UTC)
- In effect from
- Jun 5, 2020, 11:00 AM PDT
- Expired
- Jun 5, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4152 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS85 KVEF 042045 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 145 PM PDT Thu Jun 4 2020 AZZ101-102-CAZ229-NVZ461-463-465-466-051500- /O.UPG.KVEF.FW.A.0004.200605T1800Z-200606T0300Z/ /O.NEW.KVEF.FW.W.0008.200605T1800Z-200606T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Sheep Range- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 145 PM PDT Thu Jun 4 2020 /145 PM MST Thu Jun 4 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 229, 461, 463, 465, AND 466... The National Weather Service in Las Vegas has upgraded to a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT /8 PM MST/ Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 465, and 466. In California...Fire weather zone 229. * TIMING...Late Friday morning into Friday evening. * WIND...South winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
2 follow-up statements
799 WWUS85 KVEF 051113 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 413 AM PDT Fri Jun 5 2020 AZZ101-102-CAZ229-NVZ461-463-465-466-060300- /O.CON.KVEF.FW.W.0008.200605T1800Z-200606T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Sheep Range- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 413 AM PDT Fri Jun 5 2020 /413 AM MST Fri Jun 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH FOR MUCH OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA INCLUDING THE COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY CALIFORNIA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 465, and 466. In California...Fire weather zone 229. * TIMING...Late this morning into this evening. * WIND...South winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
126 WWUS85 KVEF 060253 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 753 PM PDT Fri Jun 5 2020 AZZ101-102-CAZ229-NVZ461-463-465-466-060400- /O.EXP.KVEF.FW.W.0008.000000T0000Z-200606T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Sheep Range- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 753 PM PDT Fri Jun 5 2020 /753 PM MST Fri Jun 5 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH FOR MUCH OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA INCLUDING THE COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY CALIFORNIA... Winds will continue to subside this evening and overnight as humidity values recover to 25 to 50 percent. The Red Flag Warning will be allowed to expire at 8 pm PDT. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 4, 11:31 AM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 11:31 AM PDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1131 AM PDT Thu Jun 4 2020 .SYNOPSIS...Hot conditions today will break Friday as a low pressure system swings up across Southern California and toward the Four Corners region Friday night. A broad area of low pressure will then move over the western states this weekend and early next week with breezy afternoon winds and significant cooling. && .SHORT TERM...Today through Saturday. For today, the main weather concern continues to be the excessive heat across Death Valley, southern Nevada, and the Colorado River Valley. While most guidance actually has decreased temperatures a degree or so this morning, hourly trends are above this point yesterday and did not feel confident in lowering temperatures are this point. So no changes to the temperature forecast or warning areas. Beyond the heat, some isolated showers and thunderstorms with the passage of this low today and tomorrow is the next area of focus. At least today, another round of isolated convection off the Sierra range looks possible, which could impact KBIH. HRRR continues to advertise the potential for some strong outflow winds and proximity soundings do show very dry lowest 300 mb so this will need to be watched closely this afternoon. The better chance for convection looks to be again tomorrow afternoon as the low pushes onshore. There is still quite a question on whether this low will push farther south and swing wide of its current track. if so, these PoPs may decrease substantially, but for now, there is still synoptic and hi-res backing on another round of isolated convection for northern Inyo through Esmeralda and into central Nevada tomorrow as well. Will address fire weather implications in the Fire Weather section below. Secondarily, while winds tomorrow will be breezy region wide, advisory criteria looks to be met across the western Mojave desert, if not the next few days. Farther west, winds aren't as impressive, but may be high enough to warrant a Lake Wind Advisory for tomorrow as well. Thus, a few wind products may be warranted this afternoon as well. .LONG TERM...Sunday through Thursday. After Saturday, the aforementioned system will push quickly to the northeast and a broader area of low pressure will take shape over the Northwest. The low axis looks to push over the area Sunday and that will result in much cooler temperatures region wide. Highs in Las Vegas will likely only reach the 80s. Moving into next week, the broader low moves east and some quasi- zonal, perhaps weak ridging will set up over the western CONUS through mid-week. The ridge strength is up for debate between the synoptic models when looking at cluster analysis for Wednesday. NBM temperatures are leaning more towards a fast warm up for the latter half of the week so it appears to be trending the direction of the stronger ridging. This makes sense given the ECMWF ensemble clustering steadfastly indicating a more amplified ridge vs the overall mean. So no changes to the NBM in the long term. && .FIRE WEATHER... With the continued expectation for gusty winds and very dry conditions across Mohave/Clark/Lincoln counties tomorrow, will be upgrading the Fire Weather Watch to a Red Flag Warning tomorrow through coordination with the GACC and neighboring offices. There is some potential for fire starts due to lightning across the Sierra north of Mount Whitney both this afternoon and again Friday, but this should be very isolated. QPF is fairly impressive as well per the HREF, especially tomorrow. As a result of decent QPF generation and the isolated nature of the lightning potential, did not feel confident enough to warrant any fire products for lightning in Inyo or Esmeralda at this time. && .AVIATION...For McCarran...For today, expecting an increase in south-southeasterly winds slowly shifting to an eventual southwesterly direction by this evening. Gust potential could increase to 20-25kts this afternoon with VFR high clouds developing as well. This may result in some configuration issues, especially as winds initially increase this afternoon. After sunset, this should subside and stay southwesterly before becoming light in the early morning. Another increase in southeasterly winds is expected again tomorrow afternoon, with gust potential possibly over 30 kts as well. For the rest of southern Nevada, northwest Arizona and southeast California...The main aviation hazard for the region today will be some isolated -TSRA possible in the vicinity of KBIH which could produce some gusty outflow winds for the terminal and create some turbulence for approaches over the Sierra. This looks like it will be between 21-00Z for the most part then pushing to the north of the terminal afterwards. Other locations across the region will be looking at gusty afternoon winds and VFR cloud development but overall low impacts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSIONS/AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.